Vitamin B12 is a crucial ingredient for the healthy functioning of the body, as it is needed for the formation of red blood cells. Signs of deficiency can develop very slowly, so it will be difficult to diagnose the condition. If you have a vision disorder or eye twitching, it could mean that your B12 levels are low.
Twitching of the eye
Twitching of the eye could be a sign of vitamin B12 deficiency, according to Thyroid Advocacy.
This usually happens in one or the other eye and can occur even with “borderline” vitamin B12 deficiency.
He advises, “It can happen on the eyelid or just below the eye.”
A person’s eyes contain a lot of nerves, so when our body lacks vitamin B 12, it starts to twitch.
This is one of the initial symptoms of nutrient deficiency and can occur even when vitamin B12 levels are only slightly lower than normal.
Another reason for eye twitching
Electrolyte imbalance in the body can also lead to muscle twitching and cramps.
Electrolytes are electrically charged minerals that are present in blood, urine and body fluids.
They are responsible for controlling the action of muscles, including the muscles of the eye.
Therefore, if a person has an electrolyte imbalance in the body, it can lead to twitching and muscle cramps.
Electrolytes include sodium, potassium, magnesium, calcium, chlorine and phosphate.
A study published in the American National Library of Medicine, National Institutes of Health, investigated many people with vitamin B12 deficiency.
The study noted: “Although cobalamin (vitamin B12) deficiency was described more than a century ago, it is still difficult to establish an accurate diagnosis and prescribe the right treatment.
“Symptoms related to vitamin B12 deficiency can be different and vary from neurological to psychiatric.
“The most common symptoms of vitamin B12 deficiency are neurological, such as paresthesia in the arms and legs, muscle cramps, dizziness, cognitive impairment, ataxia and erectile dysfunction, as well as fatigue, psychiatric symptoms such as depression and macrocytic anemia.”